Teoreticheskaya i Matematicheskaya Fizika
General information
Latest issue
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS


Personal entry:
Save password
Forgotten password?

TMF, 2006, Volume 147, Number 2, Pages 240–256 (Mi tmf1961)  

This article is cited in 11 scientific papers (total in 11 papers)

Asymptotic behavior of nonlinear waves in elastic media with dispersion and dissipation

A. P. Chugainova

Steklov Mathematical Institute, Russian Academy of Sciences

Abstract: In the case of nonlinear elastic quasitransverse waves in composite media described by nonlinear hyperbolic equations, we study the nonuniqueness problem for solutions of a standard self-similar problem such as the problem of the decay of an arbitrary discontinuity. The system of equations is supplemented with terms describing dissipation and dispersion whose influence is manifested in small-scale processes. We construct solutions numerically and consider self-similar asymptotic approximations of the obtained solution of the equations with the initial data in the form of a “spreading” discontinuity for large times. We find the regularities for realizing various self-similar asymptotic approximations depending on the choice of the initial conditions including the dependence on the form of the functions determining the small-scale smoothing of the original discontinuity.

Keywords: nonlinear hyperbolic equations, shock waves, dissipation, dispersion

DOI: https://doi.org/10.4213/tmf1961

Full text: PDF file (635 kB)
References: PDF file   HTML file

English version:
Theoretical and Mathematical Physics, 2006, 147:2, 646–659

Bibliographic databases:

Received: 01.09.2005

Citation: A. P. Chugainova, “Asymptotic behavior of nonlinear waves in elastic media with dispersion and dissipation”, TMF, 147:2 (2006), 240–256; Theoret. and Math. Phys., 147:2 (2006), 646–659

Citation in format AMSBIB
\by A.~P.~Chugainova
\paper Asymptotic behavior of nonlinear waves in elastic media with
dispersion and dissipation
\jour TMF
\yr 2006
\vol 147
\issue 2
\pages 240--256
\jour Theoret. and Math. Phys.
\yr 2006
\vol 147
\issue 2
\pages 646--659

Linking options:
  • http://mi.mathnet.ru/eng/tmf1961
  • https://doi.org/10.4213/tmf1961
  • http://mi.mathnet.ru/eng/tmf/v147/i2/p240

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. G. Kulikovskii, A. P. Chugainova, “Classical and Nonclassical Discontinuities and Their Structure in Nonlinear Elastic Media with Dispersion and Dissipation”, Proc. Steklov Inst. Math., 276, suppl. 2 (2012), S1–S68  mathnet  crossref  crossref  zmath  isi
    2. Chugainova A.P., “Self-similar asymptotics of wave problems and the structures of non-classical discontinuities in non-linearly elastic media with dispersion and dissipation”, J. Appl. Math. Mech., 71:5 (2007), 701–711  crossref  mathscinet  isi  scopus  scopus
    3. A. G. Kulikovskii, A. P. Chugainova, “Classical and non-classical discontinuities in solutions of equations of non-linear elasticity theory”, Russian Math. Surveys, 63:2 (2008), 283–350  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    4. Kulikovskii A.G., Chugainova A.P., “On solution non-uniqueness in the nonlinear elasticity theory”, Reviews on Advanced Materials Science, 19:1–2 (2009), 93–97  isi
    5. A. G. Kulikovskii, A. P. Chugainova, “Self-similar asymptotics describing nonlinear waves in elastic media with dispersion and dissipation”, Comput. Math. Math. Phys., 50:12 (2010), 2145–2156  mathnet  crossref  adsnasa  elib
    6. Kulikovskii A.G., Chugainova A.P., “On the steady-state structure of shock waves in elastic media and dielectrics”, Journal of Experimental and Theoretical Physics, 110:5 (2010), 851–862  crossref  adsnasa  isi  scopus  scopus
    7. A. P. Chugainova, “Special discontinuities in nonlinearly elastic media”, Comput. Math. Math. Phys., 57:6 (2017), 1013–1021  mathnet  crossref  crossref  mathscinet  isi  elib
    8. A. G. Kulikovskii, A. P. Chugainova, “Long nonlinear waves in anisotropic cylinders”, Comput. Math. Math. Phys., 57:7 (2017), 1194–1200  mathnet  crossref  crossref  mathscinet  isi  elib
    9. A. G. Kulikovskii, A. P. Chugainova, “Shock waves in anisotropic cylinders”, Proc. Steklov Inst. Math., 300 (2018), 100–113  mathnet  crossref  crossref  mathscinet  isi  elib
    10. Chugainova A.P., Il'ichev A.T., Shargatov V.A., “Stability of Shock Wave Structures in Nonlinear Elastic Media”, Math. Mech. Solids, 24:11 (2019), 3456–3471  crossref  mathscinet  isi
    11. Chugainova A.P., Kulikovskii A.G., “Longitudinal and Torsional Shock Waves in Anisotropic Elastic Cylinders”, Z. Angew. Math. Phys., 71:1 (2020), 17  crossref  mathscinet  isi
  • Теоретическая и математическая физика Theoretical and Mathematical Physics
    Number of views:
    This page:473
    Full text:190
    First page:2

    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021